UNIGE document Scientific Article
previous document  unige:8519  next document
add to browser collection
Title

A Zoll Counterexample to a Geodesic Length Conjecture

Authors
Croke, Christopher
Katz, Mikhail G.
Published in Geometric And Functional Analysis. 2009, vol. 19, no. 1, p. 1 - 10
Abstract We construct a counterexample to a conjectured inequality L ≤ 2D, relating the diameter D and the least length L of a nontrivial closed geodesic, for a Riemannian metric on the 2-sphere. The construction relies on Guillemin's theorem concerning the existence of Zoll surfaces integrating an arbitrary infinitesimal odd deformation of the round metric. Thus the round metric is not optimal for the ratio L/D.
Identifiers
Full text
Structures
Citation
(ISO format)
BALACHEFF, Florent Nicolas, CROKE, Christopher, KATZ, Mikhail G. A Zoll Counterexample to a Geodesic Length Conjecture. In: Geometric and Functional Analysis, 2009, vol. 19, n° 1, p. 1 - 10. https://archive-ouverte.unige.ch/unige:8519

164 hits

0 download

Update

Deposited on : 2010-07-02

Export document
Format :
Citation style :